If you are experiencing problems downloading PDF or HTML fulltext, our helpdesk recommend clearing your browser cache and trying again. If you need help in clearing your cache, please click here . Still need help? Email help@ingentaconnect.com

Olanzapine-induced destabilization of diabetes in the absence of weight gain

$48.00 plus tax (Refund Policy)

Download / Buy Article:

Abstract:

Objective: To provide evidence that olanzapine can cause glucose dysregulation by a mechanism other than weight gain.

Method: I report a case of a diabetic patient who developed glucose dysregulation soon after initiation of olanzapine treatment, occurring in the absence of weight gain. I compare this case to previous case reports.

Results: Our patient developed persistent hyperglycaemia within 3 weeks of initiating treatment with olanzapine. Weight recorded just prior to commencement and soon after discontinuation of olanzapine were not significantly different.

Conclusion: Controlled studies are necessary to elucidate the mechanism by which olanzapine can cause dysregulation of glucose homeostasis, and to develop guidelines for the use of olanzapine in patients with known diabetes as well as in patients with risk factors for diabetes.

Keywords: adverse reaction; atypical antipsychotic; diabetes mellitus; hyperglycaemia; olanzapine

Document Type: Case Report

DOI: http://dx.doi.org/10.1034/j.1600-0447.2002.2c257a.x

Affiliations: Auckland Regional Psychiatric Registrar Training Centre, Auckland, New Zealand

Publication date: March 1, 2002

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more